question-icon

What causes bleeding and severe abdominal pain?

default
Posted on Sat, 15 Nov 2014
Question: Hi I took i pill on 21st sept and had my periods on 3rd oct (normal dates). Since 16th I am getting breakthrough bleeding accompanied with severe abdominal pain. Bleeding is with clots and color is darker than normal period. Is it normal? how long it can last? What can i do to reduce the pain? Please help.
doctor
Answered by Dr. Richa Agarwal (30 minutes later)
Brief Answer:
It can be a side effect of I-pill.

Detailed Answer:
Hi,

Thanks for writing to us about it.

I can understand your concern, though.

It can be a side effect of I-pill, it contains a high dosage of hormone which may cause irregular bleeding and menstrual cycle disturbances. this effect may last for 2-3 cycles.

You can take Trapic- MF (tranexamic acid with mefenamic acid) thrice daily for three days to reduce bleeding and pain after consulting your treating physician.
If it will not decrease then you need to get ultrasound scan to rule out the cause for excessive bleeding.
Hope it is useful, feel free to discuss more.

Good luck.
Regards
Dr.Richa
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3347 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes bleeding and severe abdominal pain?

Brief Answer: It can be a side effect of I-pill. Detailed Answer: Hi, Thanks for writing to us about it. I can understand your concern, though. It can be a side effect of I-pill, it contains a high dosage of hormone which may cause irregular bleeding and menstrual cycle disturbances. this effect may last for 2-3 cycles. You can take Trapic- MF (tranexamic acid with mefenamic acid) thrice daily for three days to reduce bleeding and pain after consulting your treating physician. If it will not decrease then you need to get ultrasound scan to rule out the cause for excessive bleeding. Hope it is useful, feel free to discuss more. Good luck. Regards Dr.Richa